loading page

Newly identified adverse events to gemcitabine using the Food and Drug Administration Adverse Event Reporting System (FAERS)
  • +8
  • Wei Zhang,
  • Yuhong Wang,
  • Xin Jiang,
  • Hu Zhao,
  • Xinli Jia,
  • Qiyue Wang,
  • Yue Chen,
  • Yuanfang Jiang,
  • Zhifang Ma,
  • Lina Chang,
  • Xin Wang
Wei Zhang
First Hospital of Shanxi Medical University
Author Profile
Yuhong Wang
Health Commission of Shanxi Province
Author Profile
Xin Jiang
First Hospital of Shanxi Medical University
Author Profile
Hu Zhao
First Hospital of Shanxi Medical University
Author Profile
Xinli Jia
First Hospital of Shanxi Medical University
Author Profile
Qiyue Wang
First Hospital of Shanxi Medical University
Author Profile
Yue Chen
First Hospital of Shanxi Medical University
Author Profile
Yuanfang Jiang
First Hospital of Shanxi Medical University
Author Profile
Zhifang Ma
First Hospital of Shanxi Medical University
Author Profile
Lina Chang
Shanxi Traditional Chinese Medicine Hospital
Author Profile
Xin Wang
First Hospital of Shanxi Medical University

Corresponding Author:[email protected]

Author Profile

Abstract

Background: The purpose of our research was to discover the adverse events (AEs) not mentioned in the previous y drug instructions after using gemcitabine, so as to guide clinical medication. Methods: The Food and Drug Administration Adverse Event Reporting System (FAERS) database was utilized to retrieve AEs associated with the use of gemcitabine up to 2023. Four methods were used to detect new signals of adverse drug reactions(Reporting Odds Ratio, Proportional Reporting Ratio, Bayesian Confidence Propagation Neural Network, and Empirical Bayesian Geometric Mean). AEs were considered positive signals only if they were detected by all four algorithms. Results: Between 2014 and 2023, 14,905 individuals experienced 42,360 AEs following the use of gemcitabine. totaling 437 preferred terms (PTs) distributed across 20 system organ classes (SOCs). We focused on AEs that were either not mentioned or mentioned less frequently in SOCs related to eye diseases, the nervous system, and the ear and labyrinth. After the administration of gemcitabine, patients exhibited retinopathy (Case number: 28), Purtscher retinopathy (Case number: 10), choroidal effusion (Case number: 9), amaurosis (Case number: 9), cystoid macular edema (Case number: 8), and other ocular organ system-related AEs. In terms of the nervous system, peripheral neuropathy (Case number: 363), neurotoxicity (Case number: 117), polyneuropathy (Case number: 92), and other neurologic AEs were observed. Furthermore, in the ear and labyrinth, ototoxicity (Case number: 9) was reported. Conclusion: Our study identified previously undetected AEs following treatment with gemcitabine, which may provide new insights for future medication guidance.